Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 17, 2015, 4:47 PM CDT for Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 17, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Houston radar (KHGX), 100 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WGUS54 KLCH 172147
FFWLCH
TXC245-180045-
/O.NEW.KLCH.FF.W.0030.150617T2147Z-150618T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 745 PM CDT
* AT 443 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ALONG A BAND EXTENDING FROM BEVIL OAKS AND BEAUMONT
SOUTHWEST TO NEAR WINNIE. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE
FALLEN ACROSS THE AREA TODAY...AND ADDITIONAL RAINFALL AMOUNTS OF
UP TO 2 INCHES CAN BE EXPECTED. THIS WILL CONTINUE THE RISK FOR
FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...NOME...HAMSHIRE...BEVIL OAKS...CHINA...LA
BELLE...FANNETT...WINNIE AND SEA RIM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2989 9436 2989 9444 3011 9444 3010 9440
3012 9430 3017 9427 3016 9424 3019 9421
3019 9417 3012 9408 3009 9409 3007 9406
2967 9404 2956 9435
$$
241 follow-up statement
969
WGUS74 KLCH 180005
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT WED JUN 17 2015
TXC245-180045-
/O.CON.KLCH.FF.W.0030.000000T0000Z-150618T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-
705 PM CDT WED JUN 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN JEFFERSON COUNTY...
AT 702 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN CONTINUE ACROSS THE WARNED AREA WITH THE HEAVIEST
RAINFALL ALONG AND NORTHWEST OF A LINE FROM HAMSHIRE TO FANNETT TO
BEAUMONT. TWO TO FIVE INCHES OF RAIN HAVE FALLEN ACROSS THE AREA
OVER THE PAST SEVERAL HOURS AND AN ADDITIONAL 1 TO 2 INCHES IS
EXPECTED. AS CELLS WITH HEAVY RAINFALL CONTINUE TO TRAIN OVER THE
AREA...THE RISK FOR FLASH FLOODING WILL PERSIST.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...NOME...HAMSHIRE...BEVIL OAKS...CHINA...LA
BELLE AND FANNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2989 9436 2989 9444 3011 9444 3010 9440
3012 9430 3017 9427 3016 9424 3019 9421
3019 9417 3012 9408 3009 9409 3007 9406
2986 9405 2973 9435
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:49 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 17, 3:49 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CDT WED JUN 17 2015
.DISCUSSION...TROPICAL DEPRESSION BILL NOW ADVANCING NORTH ACROSS
THE DALLAS/FT. WORTH AREA. FEATURE HAS GENERATED CONSIDERABLE
TRAINING SHOWER ACTIVITY AND A FEW THUNDERSTORMS OVER SOUTHEAST
TEXAS THROUGH THE DAY. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN
COMMON...WITH ISOLATED POCKETS OF 3 TO 5 INCHES. A FEW FLASH FLOOD
WARNINGS HAVE BEEN REQUIRED. HAVE BEGUN SEEING A WEAKENING OF
CONVECTION...WITH REFLECTIVITY TAKING ON MORE OF A STRATIFORM
LOOK. DOWNWARD TREND IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.
REMNANTS OF SYSTEM WILL CONTINUE A NORTHWARD ADVANCE OVERNIGHT
INTO OKLAHOMA...TURNING NORTHEASTERLY THURSDAY AND TRACKING INTO
THE MID-MISSISSIPPI FRIDAY. WHAT HAS BEEN IMPRESSIVELY HIGH
TROPICAL PWAT VALUES ACROSS OUR AREA...WILL CONTINUE TAPERING OFF
TO MORE SEASONAL VALUES IN THE WAKE OF BILL. SUFFICIENT MOISTURE
HOWEVER WILL REMAIN ACROSS THE AREA... ALONG WITH A WEAKNESS
ALOFT...TO MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK.
&&
.MARINE...SOUTHERLY WINDS WILL CONTINUE TO WEAKEN OVER THE NEAR
COASTAL WATERS AS THE REMNANTS OF BILL CONTINUES TO MARCH FURTHER
NORTH OF THE AREA. THE SUBTROPICAL HIGH WILL BECOME REESTABLISHED
RESULTING IN LIGHT TO SOMETIMES MODERATE ONSHORE FLOW THROUGH THE
REMAINDER OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 91 74 91 / 10 30 10 30
LCH 77 89 76 89 / 20 20 10 30
LFT 75 89 75 89 / 10 20 10 30
BPT 77 89 76 89 / 40 30 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
470-472.
&&
PUBLIC...23Hazardous weather outlook, Jun 17, 10:00 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 2:38 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 1 S BATSON 30.23N 94.61W
06/17/2015 HARDIN TX EMERGENCY MNGR
TEXAS DIVISION OF EMERGENCY MANAGEMENT REPORTS WATER ON
THE FOLLOWING ROADS IN HARDIN COUNTY...FM 770 FROM RM 442
TO RM 448. FM 1003 IN SEVERAL SPOTS FROM RM 420 TO RM
424. FM 2798 IN VOTAW FROM FM 787 TO POLK COUNTY LINE.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:23 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| Jun 17, 11:29 AM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jun 17, 1:42 PM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Jun 17, 2:21 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 3 hr |
| Jun 17, 3:47 PM CDT | Flash Flood Warning | LCH | Jasper, Jefferson, Newton, Orange | 3 hr |
| Jun 17, 3:57 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 2 hr |
| Jun 17, 5:22 PM CDT | Flash Flood Warning | LCH | Newton | 5 hr |
| Jun 17, 5:34 PM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jun 17, 5:46 PM CDT | Tornado Warning | LCH | Newton | 29 min |
| Jun 17, 6:55 PM CDT | Tornado Warning | LCH | Jasper | 35 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.